Parkinson’s Disease Community
pakinson's clonazepam tolerance suicidal thoughts
About This Community:

This patient support community is for discussions relating to Parkinson’s disease, anger, anxiety, depression, balance, facial stiffness, genetics, handwriting difficulties, speech movement difficulties, nutrition and diet, rigidity (stiffness), sexuality, swallowing difficulties, tremors (shaking), walk (shuffling), and work issues.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

pakinson's clonazepam tolerance suicidal thoughts

hai friends,
                my mother has been taking syndopa plus125mg(100mg levodopa+ 25mg carbidopa)(1/2-1/2-1/2) since three years, ropark(ropinirole 1mg)(1-0-1) since 2 and half years, thyroxine 50mcg(1-0-0) since 2 and half years, parkin 2mg(trihexyphenidyl hcl 2mg)(1-0-1) since 5 years, clonazepam 0.5mg(1-0-1) since 2 and half years. She is using all these due to parkinson's, hypothyroidism. She's been suffering with mouth and tongue sore for years. She has I.D.Anemia too(may due to these tablets). Recently we consulted a new doctor and he made us to stop parkin and clonazepam suddenly. Everything is fine for 2-3 days. Then she has got many problems including severe hallucinations, unable to move etc., We used Quitipine 25mg(1-0-1) by Doctor's suggestion and situation became worse. She made one suicide attempt too. Then we are giving clonazepam 0.5mg(1-0-1) back.  She became normal again (We added parkin 2mg also due to the muscle cramps) . But the problem is, now we need to give her an extra dose of 0.25mg clonazepam in the afternoon, sometimes in the evening too, because of severe hallucinations like fearing bomb etc., I am afraid of giving her the extra doses of clonazepam in between am and pm. But otherwise she is fearing like anything. I am reading a lot about tapering of clonazepam. But right now, is there any other medicine we can use along with lesser amount of clonazepam which can help her getting rid of hallucinations.  

One more thing is, is there any other tablet mentioned above or the interaction between them is the reason for hallucinations?

please help me...
Related Discussions
4 Comments Post a Comment
Blank
Avatar_m_tn
Sorry.. i forgot to tell you, my mother's age is 48 years. please ask if you need more details..
Blank
Avatar_m_tn
And if this is not the right forum to keep this message.. plz tell me the correct forum to post this mesg.. thank you
Blank
585414_tn?1288944902
It depends as what the cause of the hallucinations are. Parkinson's is very complex in that it is neurological and has a seperate set of psychosis and eventually dementia of its own in advanced cases. Discontinuing Klonopin abruptly can of course cause withdrawal symptoms that include hallucinations. Many of the medications she takes although they are medically neccessary in raising dopamine levels can cause psychosis and hallucinations but if one specifically is causing it the neurologist can change or adjust that one but that must be discussed with them. The difficulty is that Parkinson's and many of the medications to treat it cause psychosis but antipsychotics, although sometimes needed will cause tardive dyskinesia (which I have in advanced form) which is a seperate movement disorder clinically similar to Parkinson's. However, one option in clinical study that benefited me and that you might ask the neurologist about (and if they are not aware of it see a movement disorders specialist) is Zofran which is an FDA approved medication in experimental usage for psychosis from Parkinson's that will not cause tardive dyskinesia. That is definitely worth inquiring about depending on the cause of that psychosis which the neurologist must first clearly diagnose.
Blank
Avatar_f_tn
Klonopin (clonazepam) or any other benzodiazepine is VERY capable of causing hallucinations when abruptly stopped.  One should never stop a benzodiazepine 'cold turkey', they must be withdrawn from VERY gradually. Many physicians & health professionals are NOT aware of this...and there have been thousands of suicides/attempts by people who were withdrawn too quickly without knowing all the risks (my mother was one).   Seizures from over-rapid withdrawal can be severe (even life threatening).  

Likely the best internet site for learning how to withdraw from benzodiazepines is:
http://www.benzo.org.uk/  .  If you need to educate your physician/prescriber on proper withdrawal, you can print out The Ashton Manual here (link at bottom of the page) http://www.benzo.org.uk/ashcv.htm  (but if he's already withdrawn this medicine abruptly, there's a good possibility he won't want to learn or read about it).

Personally, I suggest finding another physician that is more knowledgeable about the drugs he's dealing with.  The amount of iatrogenic addictions & deaths from this class of drugs (caused by ill-informed physicians) is staggering.  http://www.petitiononline.com/benzo/petition.html

There is also ample evidence that benzodiazepines should not be prescribed for Parkinson's (particularly not when the l-dopa drugs are being used).  
http://www.parkinsons-information-exchange-network-online.com/drugdb/034.html

I know of no drug that will reduce the withdrawal symptoms from benzodiazepines/Klonopin.  Once she has taken enough to restore her blood levels, the symptoms should go away (but many times the dosage needs to be increased temporarily in order to do that - and occasionally an increase in dosage will be needed permanently.  The herbs that are most likely to help with this are Passionflower or Kava...and they both work in body in a way similar to the benzos (but of course, they're not nearly as strong)

Healthiest of blessings,
Unyquity
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Parkinson’s Disease Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank